Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
196 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can a Mirena IUD cause cramping and spotting?

I had my Mirena IUD put in mid November. Now, 7 months later, I am having cramps and spotting. I have also recently gained quite a bit of weight around my thighs and butt, not normally where I gain weight. I do still feel my strings but is there a chance there could be something wrong with my birth control?
Thu, 26 Jul 2018
Report Abuse
OBGYN, Maternal and Fetal Medicine 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Cramping, spotting, weight gain are the common side effects of the hormone in the Mirena IUD. If strings are felt in place, then there is nothing to worry.

Hope you found the answer helpful.

Regards
Dr Deepti Verma
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Intrauterine device


Can a Mirena IUD cause cramping and spotting?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Cramping, spotting, weight gain are the common side effects of the hormone in the Mirena IUD. If strings are felt in place, then there is nothing to worry. Hope you found the answer helpful. Regards Dr Deepti Verma